Nilpotent commuting varieties of reductive Lie algebras

Premet, Alexander (2003) Nilpotent commuting varieties of reductive Lie algebras. Inventiones Mathematicae, 154 (3). pp. 653-683. ISSN 1432-1297

[thumbnail of comm.pdf] PDF

Download (330kB)


Let G be a connected reductive algebraic group over an algebraically closed field k of characteristic pge0, and gfr=LiethinspG. In positive characteristic, suppose in addition that p is good for G and the derived subgroup of G is simply connected. Let Nscr=Nscr(gfr) denote the nilpotent variety of gfr, and Cfrnil(gfr):={(x,y)isinNscr×Nscrthinsp|thinspthinsp[x,y]=0}, the nilpotent commuting variety of gfr. Our main goal in this paper is to show that the variety Cfrnil(gfr) is equidimensional. In characteristic 0, this confirms a conjecture of Vladimir Baranovsky; see [2]. When applied to GL(n), our result in conjunction with an observation in [2] shows that the punctual (local) Hilbert scheme hamilt n subHilb n (Popf2) is irreducible

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 20 Group theory and generalizations
Depositing User: Ms Lucy van Russelt
Date Deposited: 14 Aug 2006
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item